Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Antibiotics causing irregular periods?

(3 Posts)
AndThisIsTrue Wed 29-Jul-15 19:02:16

I have been on tetracycline for nearly 4 months for my skin and in that time I have missed two periods. I was worrying about fertility issues(we are TTC) but then it occurred to me, could it be the antibiotics messing with my cycles? I have never missed a period before and I came off the pill last year and had had 6 periods before the missed one. Has anyone else had a missed/late period while taking antibiotics or am I clutching at straws?

Ragusa Wed 29-Jul-15 23:00:04

I've had irregular periods caused (I think) by very high-dose antibiotics, with one course following the other. Only once mind...

I think I'd be inclined to discuss it with the doc. Also, does he or she know that you're TTC?

Have you been checked for PCOS by the way?

onthering Wed 29-Jul-15 23:04:06

You need to go and discuss this with your GP. It could be the cause, but more to the point, you shouldn't be on tetracycline if you are TTC.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: